Diabetes Support - Sugars hitting a new low
02-28-2012, 07:30 PM
I've just begun my weight loss journey. I've lost about 12 or 13 lbs so far but boy my sugar levels are dropping fast! I've usually been in the 175 range when I wake up and beforeI started dieting on the 29th of Jan I was in the 200's. Today I tested at 145 at about 4 pm and felt horrible. Not clammy but shakey and sleepy all day long. Actually yesterday too. I'm on Januvia.
Can someone tell me how you handle the new lows while losing weight. Trying to stay OP but I'm having a hypo moment. I drank 1/2 c. milk and 2 T. peanut butter after dinner. I've b arely had any carbs at all today. Actually only 5 hard taco shells the rest was chicken. Egg beaters this morning and vegetables galore. I'm worried about taking my medication tonight should I eat a bagel or what lol Sorry this sounds so panicky but I still have the shakes.
02-28-2012, 07:53 PM
Okay milk and peanut butter kicking in. But still would like to hear about how others handle new lows while losing weight and medications do you ask to have the dose lowered ?
02-29-2012, 10:59 AM
I am a little confused because you are experiencing symptoms like that at 140's? I think your body just needs time to adjust to new feelings. My bs runs from 75 - 90 fasting and may go up to 115 after eating. Good Luck!
03-01-2012, 09:52 PM
YEs, I think lots of us have heard of people who are symptomatic of hypoglycemia with sugars at higher levels, but the speed of the drops affect us. I remember having a drink of cranberry cocktail, and an hour later having symptoms, and tested and my sugar was over 12, but an hour after that was 2 or 3 or something. The reaction was from the fast decline.
It think too that when the body has adjusted so high levels, getting down even into normals sugar levels may cause hypoglycemia symptoms for a while.
Having small amounts of carbs, like milk etc is a good way to deal. The protien is also good to keep the sugar normal afterward.
good plan to have that and peanut butter to help the symptoms.
03-01-2012, 10:36 PM
I only take insulin 1x a day, so I try and eat a snack in between my meals to prevent the lows. My in between snack might be an orange with a handful of nuts, or a sugar free pudding with PB2. I find that weight training can sometimes cause me to go low, but it happens hours after my workout is over. I try to keep this in mind, and eat a little extra good carbs for the two meals after I workout. Works for me.
03-09-2012, 06:27 PM
Yes everytime I lose weight my sugar levels lower also. A new lower weight. A new lower BS reading in the morning and with it if I don't eat something I'll get shakey, sleepy yawning non stop and also feel faint. Then after a few days I'll level off like I"m used to the new lower weight and lower sugars then when I lose more the same thing over again. They say you don't get hypo unless you're a type 1 or below 70 but I tell ya I'm having those shakey moments at much higher numbers. I'm also not on insulin. Just Januvia and dieting
03-10-2012, 08:57 AM
i agree with rie. it takes time for the body to get use to the lower numbers. losing weight is suppose to help bring down the levels. under 120 fasting is a good goal. under 100 is even better. maybe try spacing out your meals and snacks more even to keep your levels even. i have set times. breakfast by 8, lunch by 12:30, dinner by 6. snacks are at 10am, 3 pm, 8pm. this keeps my sugars level through the day. i always make sure i have a carb and protein at each meal.
unfortunately it's a puzzle to figure out your highs and lows and what works for you. i have been at this for years and just now getting some pieces to fit together. just keep at it and it will start to make sense.
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO